MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18BN45NSF878N
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff of a portex® bivona® custom tts¿ tracheostomy tube was difficult to deflate during the time of the patient's first airway change.During removal, the beside respiratory therapist felt a slight resistance.The respiratory therapist initially thought the resistance was due to the patient's "airway issues".Upon looking at the cuff, it was determined the cuff was still inflate with at least 2ml of water.It was stated that the situation was "controlled" and there was no injury to the patient.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for analysis in used condition.Functional tests included inflation and deflation testing.The product was inflated and deflated separately with air per inspection procedure along with a leak test, which is how the part is checked during the manufacturing process, and with sterile water, which is how the customer would have used it.In both cases, there were no observable issues, and the product deflated without incident.The device history record was reviewed and no manufacturing or testing issues were found.Based on the evidence, the complaint was unable to be confirmed.The root cause was not able to be determined as the complaint was not confirmed.

Brand Name
PORTEX® BIVONA® CUSTOM TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7419524
Report Number3012307300-2018-01037
Device Sequence Number19241555
Product Code JOH
UDI-Device Identifier15019517142747
UDI-Public15019517142747
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Respiratory Therapist
Device Expiration Date02/28/2023
Device Catalogue NumberFT18BN45NSF878N
Device Lot NumberSS013538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/06/2018
Patient Sequence Number1